Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 194, NWS Norman, OK

May 16, 20214 counties in Oklahoma; Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 16, 2021, 5:57 PM CDT for 4 counties in Oklahoma; Clay County, Texas. It was in force for 78 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2021, 5:57 PM CDT (22:57 UTC)
Expired
May 16, 2021, 7:15 PM CDT
In force
78 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Carter County, OK, Jefferson County, OK, Love County, OK, Marshall County, OK, Clay County, TX

The radar

The Altus AFB radar (KFDR), 146 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 6:30 PM CDTTSTM WND DMGLeon, OKMULTIPLE POWER POLES DOWN IN THE LEON AND JIMSTOWN AREAS.
May 16, 6:45 PM CDTHAIL 0.883 Ese Leon, OK
May 16, 6:50 PM CDTTSTM WND DMG1 Wnw Henrietta, TXPOWER KNOCKED OUT BY WIND.
May 16, 6:50 PM CDTTSTM WND DMG1 Wnw Marietta, OKPOWER KNOCKED OUT BY WIND. CORRECTS LOCATION OF REPORT REFERENCING 1 WNW HENRIETTA.
May 16, 7:00 PM CDTTSTM WND DMGThackerville, OKPOWER POLES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WUUS54 KOUN 162257
SVROUN
OKC019-067-085-095-TXC077-170015-
/O.NEW.KOUN.SV.W.0194.210516T2257Z-210517T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
557 PM CDT Sun May 16 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in southern Oklahoma...
  Love County in southern Oklahoma...
  Southeastern Carter County in southern Oklahoma...
  Western Marshall County in southeastern Oklahoma...
  Central Clay County in northern Texas...

* Until 715 PM CDT.

* At 556 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles west of Lone Grove to 7 miles north of
  Rubottom to near Oscar to 7 miles north of Henrietta, moving east 
  at 20 mph. The strongest storm with the biggest hail was located 
  between Wilson and Rubottom, moving east-south southeast.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Ardmore, Henrietta, Marietta, Lone Grove, Wilson, Dickson,
  Thackerville, Terral, Leon, Overbrook, Rubottom, Lake Murray,
  Burneyville, Lebanon, Grady, Oscar, western Lake Texoma, Oakland,
  Courtney and Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3371 9819 3398 9835 3399 9782 3407 9750
      3431 9728 3413 9679 3387 9688 3395 9691
      3396 9692 3385 9709 3372 9712 3376 9719
      3392 9721 3382 9743 3391 9747 3390 9759
      3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2256Z 287DEG 16KT 3420 9731 3405 9742 3397 9773 3392
9814

HAIL...1.75IN
WIND...60MPH
 
$$

11
3 follow-up statements
792 
WWUS54 KOUN 162309
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
609 PM CDT Sun May 16 2021

OKC019-067-085-095-TXC077-170015-
/O.CON.KOUN.SV.W.0194.000000T0000Z-210517T0015Z/
Jefferson OK-Love OK-Carter OK-Marshall OK-Clay TX-
609 PM CDT Sun May 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN JEFFERSON...LOVE...SOUTHEASTERN CARTER...WESTERN
MARSHALL AND CENTRAL CLAY COUNTIES...

At 607 PM CDT, severe thunderstorms were located along a line
extending from near Lone Grove to 8 miles northeast of Rubottom to 6
miles southeast of Grady to 9 miles west of Terral, moving east at 
25 mph. The strongest storms with the largest hail were located near 
Petersburg and northeast of Rubottom.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Ardmore, Henrietta, Marietta, Lone Grove, Dickson, Thackerville,
Terral, Leon, Overbrook, Rubottom, Lake Murray, Burneyville, Lebanon,
Oscar, Grady, western Lake Texoma, Oakland, Courtney and Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3371 9819 3398 9835 3399 9782 3406 9746
      3428 9725 3413 9679 3387 9688 3395 9691
      3396 9692 3385 9709 3372 9712 3376 9719
      3392 9721 3382 9743 3391 9747 3390 9759
      3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2307Z 268DEG 21KT 3419 9725 3404 9736 3396 9758 3394
9809

HAIL...1.75IN
WIND...60MPH
 
$$

11
245 
WWUS54 KOUN 162326
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
626 PM CDT Sun May 16 2021

OKC019-162335-
/O.CAN.KOUN.SV.W.0194.000000T0000Z-210517T0015Z/
Carter OK-
626 PM CDT Sun May 16 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARTER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3371 9819 3398 9835 3399 9782 3406 9745
      3407 9711 3407 9681 3387 9688 3395 9691
      3396 9692 3385 9709 3372 9712 3376 9719
      3392 9721 3382 9743 3391 9747 3390 9759
      3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2325Z 296DEG 24KT 3402 9721 3391 9747 3393 9791 

$$

OKC067-085-095-TXC077-170015-
/O.CON.KOUN.SV.W.0194.000000T0000Z-210517T0015Z/
Jefferson OK-Love OK-Marshall OK-Clay TX-
626 PM CDT Sun May 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN JEFFERSON...LOVE...SOUTHWESTERN MARSHALL AND CENTRAL
CLAY COUNTIES...

At 625 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Overbrook to near Rubottom to 
near Terral, moving southeast at 30 mph. The strongest storms were 
moving toward Leon and Marietta.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Henrietta, Marietta, Thackerville, Terral, Leon, Rubottom,
Burneyville, Lebanon, Oscar, Overbrook, southern Lake Murray, western
Lake Texoma, Courtney and Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3371 9819 3398 9835 3399 9782 3406 9745
      3407 9711 3407 9681 3387 9688 3395 9691
      3396 9692 3385 9709 3372 9712 3376 9719
      3392 9721 3382 9743 3391 9747 3390 9759
      3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2325Z 296DEG 24KT 3402 9721 3391 9747 3393 9791 

HAIL...1.75IN
WIND...60MPH
 
$$

11
100 
WWUS54 KOUN 162357
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
657 PM CDT Sun May 16 2021

OKC067-085-095-TXC077-170015-
/O.CON.KOUN.SV.W.0194.000000T0000Z-210517T0015Z/
Jefferson OK-Love OK-Marshall OK-Clay TX-
657 PM CDT Sun May 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN JEFFERSON...LOVE...SOUTHWESTERN MARSHALL AND CENTRAL
CLAY COUNTIES...

At 656 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Marietta to 4 miles northwest of 
Thackerville to near Terral, moving east at 30 mph. The strongest 
storm was located just east of Marietta with damaging wind and 
hail. 

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Henrietta, Marietta, Thackerville, Terral, Leon, Rubottom,
Burneyville, Lebanon, Grady, Oscar, southeastern Lake Murray, western
Lake Texoma, Courtney and Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3371 9819 3398 9835 3407 9681 3387 9688
      3395 9691 3396 9692 3395 9699 3385 9709
      3372 9712 3376 9719 3385 9717 3392 9721
      3382 9743 3391 9747 3390 9759 3395 9759
      3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2356Z 285DEG 24KT 3398 9705 3384 9720 3389 9794 

HAIL...1.75IN
WIND...60MPH
 
$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:17 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 16, 3:17 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
317 PM CDT Sun May 16 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Monday)
Issued at 148 PM CDT Sun May 16 2021

Heavy rainfall associated with the northeastward-moving MCV has
decreased over central Oklahoma. Isolated shower and thunderstorm
development will continue through the afternoon over southwestern
and south-central Oklahoma, but with smaller coverage than
earlier. The extant flood watch for central and southern Oklahoma
will continue. Residual parts of storms that form on the NM dry
line today may make it as far as western Oklahoma with the
scenario of another MCV tomorrow morning just as likely. These
various convective initiators in the very humid air mass leads to
high pops tonight and through mid-day Monday.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 315 PM CDT Sun May 16 2021

The wet pattern continues into the extended period as a slow moving
trough inches closer and weakens through midweek. Several rounds of
convection and heavy rainfall are likely, but pinpointing exact
timing and location will be difficult and likely dependant on
previous day's convection. It appears a round of storms is likely to
develop across the TX panhandle Monday afternoon and track across
our area Monday night. The risk of severe storms will likely be
highest across southwestern OK and western north TX where
instability will be highest. Messy storm modes are expected owing to
relatively weak mid livel flow and the fact that by the time storms
enter our area they are likely to have congealed into clusters or
line segments, perhaps with embedded supercell structures. A risk
for large hail and damaging winds will accompany these storms, with
perhaps a tornado or two possible, again mainly across our
southwestern counties. Flooding will continue to be a concern as
well with unseasonably high moisture available. The above scenario
is all contingent on sufficient airmass recovery out west in the
wake of the convection Monday morning, so expect future changes
to the forecast as the evolution of tonight's convection becomes
more clear.

By Tuesday the mid to upper flow becomes more meridional and PWATs
surge to 1.5 to near 2". This will likely lead to an increased
flood threat across portions of central, southern, and
southeastern OK where convection will either be ongoing or is
expected to develop and training storms are likely. As the main
upper wave approaches late Tuesday, renewed convective
development is also possible over western portions of the area.

By Wednesday it appears the axis of heaviest rainfall may shift just
to the south and east of our area into eastern OK and TX. However,
with the upper trough still lingering just to our west and plenty of
available mositure at least scattered showers and storms are likely
to continue through the day. The trough weakens and lifts northward
Thursday and Friday but our area still remains between a larger
trough over the western US and a ridge centered over the eastern US.
This will keep a moist airmass in place with chances for showers and
thunderstorms each day into next weekend, with the highest
chances across central and heastern portions of the area.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 148 PM CDT Sun May 16 2021

Rain and thunderstorms along with conditions between IFR and MVFR
are likely into this evening over central and northern Oklahoma
with an exiting upper-level feature. Later tonight, rain and
thunderstorms may move into western Oklahoma with ceilings
lowering to IFR throughout central Oklahoma with MVFR ceilings to
the west.

&&

.UPPER AIR...
Issued at 345 AM CDT Sun May 16 2021

An Upper Air flight is currently not planned today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  62  77  63  73 /  70  50  80  80
Hobart OK         61  80  61  76 /  70  30  80  70
Wichita Falls TX  64  82  65  76 /  60  50  80  80
Gage OK           58  79  57  76 /  70  30  80  60
Ponca City OK     61  77  61  76 /  70  40  80  80
Durant OK         64  78  65  74 /  60  80  70  90

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday morning for OKZ019-020-022>032-
     034>048-050>052.

TX...Flood Watch through Wednesday morning for TXZ085-086-088>090.

&&

SHORT TERM...09
LONG TERM....08
AVIATION...09
Hazardous weather outlook, May 16, 9:35 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
935 AM CDT Sun May 16 2021

OKZ004>048-050>052-TXZ083>090-171445-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
935 AM CDT Sun May 16 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated severe thunderstorms are possible through the afternoon
mainly across portions of southern and central Oklahoma and
western north Texas. If a few storms do become severe, hail up to
quarter size and wind gusts to 60 mph will be the primary threats.

By mid to late evening, thunderstorms may move out of the Texas
panhandle and into western and southwestern Oklahoma, and western
north Texas. Damaging wind gusts up to 70 mph will be the main
threat, although large hail is also possible. Storms will weaken
but could still result in strong wind gusts well into the night
as they move eastward toward central Oklahoma.

.Heavy Rainfall...
Localized flooding will be possible through tonight mainly across
portions of central and southern Oklahoma.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorm chances will continue thru Saturday. Severe
thunderstorm chances return early Monday evening to the western
half of Oklahoma and western north Texas. Very large hail up to
the size of baseballs, damaging winds exceeding 70 mph, and
perhaps a tornado or two will be possible.

Strong to severe thunderstorms will be possible Tuesday and
Wednesday. Hail and gusty winds could accompany any of the
stronger thunderstorms.

.Heavy Rainfall...
Flooding will be possible mainly along and south of Interstate 44
Monday thru at least Wednesday. Many locations across this region
could receive over 3 inches of total rainfall by the end of the
week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 16, 4:13 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
413 PM CDT Sun May 16 2021

OKZ039>041-045-046-162145-
Stephens OK-Carter OK-Garvin OK-Murray OK-Jefferson OK-
413 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter...southern Garvin...western Murray and
northeastern Jefferson Counties Until 445 PM CDT...

AT 412 PM CDT, strong thunderstorms were along a line extending from
4 miles northwest of Tatums to 4 miles southwest of Ratliff City to
3 miles south of Loco, moving east at 25 MPH. These storms have a
history of producing brief funnel clouds.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Healdton, Wynnewood, Wilson, Elmore City, Katie, Foster, Tatums,
Loco, Ratliff City, Graham, Pooleville, Hennepin, Milo, Fox and
Pernell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3472 9707 3445 9720 3420 9739 3419 9779
      3438 9765 3464 9755
TIME...MOT...LOC 2112Z 259DEG 21KT 3453 9750 3440 9757 3427 9767

11
Special weather statement, May 16, 4:15 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
415 PM CDT Sun May 16 2021

OKZ039-044-045-TXZ090-162130-
Cotton OK-Stephens OK-Jefferson OK-Clay TX-
415 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR east central Cotton...
southwestern Stephens...northwestern Jefferson and northern Clay
Counties Until 430 PM CDT...

AT 414 PM CDT, a strong thunderstorm was located near Hastings,
moving east at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Waurika, Comanche, Hastings, Loco, Addington, Sugden, Waurika Lake
and Corum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3411 9819 3438 9810 3433 9768 3406 9788
TIME...MOT...LOC 2114Z 276DEG 23KT 3423 9808

11
Special weather statement, May 16, 4:17 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
417 PM CDT Sun May 16 2021

OKZ030-031-042-162145-
Pottawatomie OK-Pontotoc OK-Seminole OK-
417 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Pottawatomie...northern
Pontotoc and southwestern Seminole Counties Until 445 PM CDT...

AT 414 PM CDT, a strong thunderstorm was located 4 miles north of
Vanoss, moving east at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Ada, Konawa, Byng, Francis, Sasakwa and Vanoss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3474 9693 3494 9692 3500 9652 3470 9651
TIME...MOT...LOC 2114Z 261DEG 20KT 3482 9688

11
Special weather statement, May 16, 4:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
445 PM CDT Sun May 16 2021

OKZ030>032-042-162215-
Pottawatomie OK-Pontotoc OK-Hughes OK-Seminole OK-
445 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie...
northeastern Pontotoc...southwestern Hughes and southern Seminole
Counties Until 515 PM CDT...

AT 442 PM CDT, a strong thunderstorm was located near Konawa, moving
northeast at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Ada, Wewoka, Konawa, Byng, Allen, Francis, Sasakwa and Spaulding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3479 9674 3496 9684 3514 9650 3487 9633
TIME...MOT...LOC 2142Z 242DEG 20KT 3492 9672

11
Special weather statement, May 16, 5:12 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
512 PM CDT Sun May 16 2021

TXZ083-085-162245-
Wilbarger TX-Hardeman TX-
512 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Wilbarger and
southeastern Hardeman Counties Until 545 PM CDT...

AT 509 PM CDT, a strong thunderstorm was located 5 miles southeast of
Quanah, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

Locations impacted include...
Chillicothe and Medicine Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3417 9971 3427 9973 3438 9947 3416 9937
TIME...MOT...LOC 2209Z 256DEG 14KT 3425 9967

11
Local storm report, May 16, 5:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     1 N RINGLING            34.19N 97.59W
05/16/2021  M58 MPH          JEFFERSON          OK   MESONET

            MESONET STATION RING RINGLING.

&&

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:36 AM CDTFlood WatchOUNAtoka, Bryan, Caddo, Canadian, Carter, Cleveland and 25 more3 days
May 16, 12:38 PM CDTAreal Flood AdvisoryOUNCleveland, Grady, McClain, Oklahoma3 hr
May 16, 12:48 PM CDTAreal Flood AdvisoryOUNComanche, Grady, Stephens4 hr
May 16, 12:52 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Johnston, Marshall and 2 more3 hr
May 16, 1:13 PM CDTAreal Flood WarningOUNCleveland, Oklahoma4 hr
May 16, 3:19 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma4 hr
May 16, 3:27 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie and 2 more5 hr
May 16, 3:39 PM CDTSpecial Weather StatementOUNCotton36 min
May 16, 3:40 PM CDTSpecial Weather StatementOUNStephens35 min
May 16, 3:49 PM CDTSpecial Weather StatementOUNTillman26 min
May 16, 3:59 PM CDTSpecial Weather StatementOUNSeminole31 min
May 16, 4:06 PM CDTSpecial Weather StatementOUNStephens24 min
May 16, 4:13 PM CDTSpecial Weather StatementOUNCarter32 min
May 16, 4:15 PM CDTSpecial Weather StatementOUNJefferson15 min
May 16, 4:17 PM CDTSpecial Weather StatementOUNPontotoc28 min
May 16, 4:30 PM CDTTornado WarningOUNCarter, Jefferson, Stephens30 min
May 16, 4:38 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Pontotoc and 1 more52 min
May 16, 4:45 PM CDTSpecial Weather StatementOUNSeminole30 min
May 16, 5:19 PM CDTFlash Flood WarningOUNJefferson, Stephens3 hr
May 16, 5:22 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love38 min
May 16, 5:25 PM CDTAreal Flood AdvisoryOUNCarter, Murray, Stephens3 hr
May 16, 6:16 PM CDTAreal Flood AdvisoryOUNJefferson3 hr
May 16, 6:42 PM CDTFlash Flood WarningOUNJefferson3 hr
May 16, 5:12 PM CDTSpecial Weather StatementOUNHardeman33 min
May 16, 5:26 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger49 min
May 16, 5:37 PM CDTSevere Thunderstorm WarningOUNHardeman53 min
May 16, 5:53 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger42 min
May 16, 6:13 PM CDTSevere Thunderstorm WarningOUNHardeman47 min
May 16, 6:48 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.